Aripiprazole-induced seizure in a 3-year-old child: A case report and literature review

Farouq I. Thabet*, Rochelle T. Sweis, Suja A. Joseph

*Corresponding author for this work

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Aripiprazole is an atypical antipsychotic medication that is a partial dopamine D(2) and serotonin 5-hydroxytryptamine (1A) receptor agonist and 5-hydroxytryptamine (2A) receptor antagonist. It has a safer profile compared to other antipsychotic medications with regard to its effect on weight, glucose tolerance, prolactin level, and cardiac conduction. The common neurological adverse effects include headache, agitation, insomnia, sleepiness, and extrapyramidal symptoms. Seizures have not been reported in the pediatric population and only twice in adult patients. Here, we report a case of a healthy 3-year-old child who experienced prolonged lethargy, dystonia, and 2 witnessed seizures after incidental ingestion of 30 mg of aripiprazole. To our knowledge, this is the first reported case of aripiprazole-induced seizures in a child.

Original languageEnglish (US)
Pages (from-to)29-30
Number of pages2
JournalClinical neuropharmacology
Volume36
Issue number1
DOIs
StatePublished - Jan 1 2013

Keywords

  • aripiprazole
  • dystonia
  • seizure

ASJC Scopus subject areas

  • Pharmacology
  • Clinical Neurology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Aripiprazole-induced seizure in a 3-year-old child: A case report and literature review'. Together they form a unique fingerprint.

  • Cite this